MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Catalog Number PXB35-05-27-135
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure involving the stent pxb35-05-27-135 visi pro 035 and stent pxb35-05-37-135 visi pro 035, the first stent detached from the balloon at the target lesion and was subsequently pulled back and deployed in the brachial artery, which was not the intended target site.A second stent was then used, but it also detached from the balloon in the aorta just outside of the sheath, was captured, pulled back, and deployed in the brachial artery, again not at the intended target site.There was no injury/intervention associated with this event.The procedure was then aborted.Moderate resistance was encountered when advancing the first device, but no excessive force was used.Both stents remained implanted in the brachial artery.The target vessel was the renal artery/brachial artery with a diameter of 5mm and a cook 6f sheath was used.No embolic protection, pre-dilation, or post-dilation was performed.The instructions for use were followed without issue.No patient injury was reported, and the patient was alive with no injury.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the target lesion was renal artery stenosis.There was greater then 50% lesion stenosis, with a lesion lenght of 40 mm and artery diameter of 6 mm.Due to the deployed of the stents in the non-intended target site a viabahn stent was used to stent the stent pxb35-05-27-135 visi pro 035 and stent pxb35-05-37-135 visi pro 035 to the vessel wall.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: two images were provided for review, which are photographs of angiography screen.The images are poor quality.The first image shows a contrast-enhanced view of the aorta overlying the spine with a mild to moderate left renal artery stenosis.The second image depicts an implanted cardiac device in the left upper chest, as well as a balloon catheter that is visible most likely in the left axillary artery, in its inflated state.The tip of a sheath is visible just proximally.No stents are visualized in either image.Additional information received: only one stent was secured to the wall with a viabahn stent.The second was successfully expanded on its own but not in the intended location.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22459459
Report Number2183870-2025-00363
Device Sequence Number18205871
Product Code NIO
UDI-Device Identifier00643169787605
UDI-Public(01)00643169787605(17)270822(10)B777860
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPXB35-05-27-135
Device Lot NumberB777860
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer09/17/2025
10/14/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date09/23/2025
11/03/2025
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale